MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBE-150
Medical Device Problem Codes Infusion or Flow Problem (2964); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oad was received at csi for analysis.Visual examination revealed embedded, dried biological material under the crown and between the crown and tip bushing section.Biological fluid buildup was also observed in the saline sheath.The biological material accumulation prevented a guide wire from passing through the device.Further examination of the oad did not reveal any damage that would have contributed to the accumulation.The root cause of the accumulated material could not be determined.The oad was tested on all three speeds with no unusual noises observed.As the original saline line was not returned for analysis, it could not be determined if it was damaged or contributed to the reported complaint.At the conclusion of the device analysis, the reported event that the oad made an unusual noise and blood backed up into the saline tubing was partially confirmed.There was biological accumulation observed, however the oad functioned as intended when tested.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
The peripheral stealth orbital atherectomy device (oad) made an unusual sound when it was activated to perform treatment, and blood backed up into the saline tubing.The oad was removed from the patient and replaced with a second device to complete the procedure.There were no patient complications.The target lesion was located in the mid to distal side of the superficial femoral artery (sfa) and was 100 millimeters in length with moderate calcification.
 
Additional Manufacturer Narrative
Corrected fields: h6 - results code was updated from 114 to 4247.Results code 4247: biological material present.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8937270
Report Number3004742232-2019-00227
Device Sequence Number11273213
Product Code MCW
UDI-Device Identifier10852528005015
UDI-Public(01)10852528005015(17)220531(10)272819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDBE-150
Device Catalogue Number70056-01
Device Lot Number272819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1